Acta Applicandae Mathematicae

, Volume 125, Issue 1, pp 209–229 | Cite as

Periodic Homogenization of Parabolic Nonstandard Monotone Operators

Article
  • 181 Downloads

Abstract

We study the periodic homogenization for a family of parabolic problems with nonstandard monotone operators leading to Orlicz spaces. After proving the existence theorem based on the classical Galerkin procedure combined with the Stone-Weierstrass theorem, the fundamental in this topic is the determination of the global homogenized problem via the two-scale convergence method adapted to this type of spaces.

Keywords

Global solution Periodic homogenization Two-scale convergence Nonstandard monotone operators Orlicz spaces 

Mathematics Subject Classification (2010)

35B27 35B40 46E30 74G25 

Notes

Acknowledgements

The authors would like to thank the anonymous referee for his/her pertinent remarks, comments and suggestions.

References

  1. 1.
    Adams, R.A.: Sobolev Spaces. Academic Press, New York (1975) MATHGoogle Scholar
  2. 2.
    Adams, R.A.: On the Orlicz-Sobolev embedding theorem. J. Funct. Anal. 24, 241–257 (1977) MATHCrossRefGoogle Scholar
  3. 3.
    Allaire, G.: Homogenization and two-scale convergence. SIAM J. Math. Anal. 23, 1482–1518 (1992) MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bensoussan, A., Lions, J.L., Papanicolaou, G.: Asymptotic Analysis for Periodic Structures. North-Holland, Amsterdam (1978) MATHGoogle Scholar
  5. 5.
    Biazutti, A.C.: On a nonlinear evolutive equation and its applications. Nonlinear Anal. Theor., Methods Appl. 24, 1221–1234 (1995) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Bourbaki, N.: Topologie Générale. Hermann, Paris (1974). Chap. V–X Google Scholar
  7. 7.
    Browder, F.E., Ton, B.A.: Nonlinear functional equation in Banach spaces and elliptic super regularization. Math. Z. 105, 177–195 (1968) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Buckdhan, R., Hu, Y.: Probabilistic approach to homogenization of systems of quasilinear parabolic PDEs with periodic structure. Nonlinear Anal. 32, 609–619 (1998) MathSciNetCrossRefGoogle Scholar
  9. 9.
    Clément, P., de Pagter, B., Sweers, G., de Thélin, F.: Existence of solutions to a semilinear elliptic system through Orlicz-Sobolev spaces. Mediterr. J. Math. 1, 241–267 (2004) MathSciNetCrossRefGoogle Scholar
  10. 10.
    Dalibard, A.L.: Homogenization of a quasilinear parabolic equation with vanishing viscosity. J. Math. Pures Appl. 86, 133–154 (2006) MathSciNetMATHGoogle Scholar
  11. 11.
    Dall’aglio, A., Murat, F.: A corrector result for H-converging parabolic problems with time dependent coefficients. Ann. Sc. Norm. Super. Pisa 25, 329–373 (1997) MathSciNetMATHGoogle Scholar
  12. 12.
    Focardi, M., Mascolo, E.: Lower semicontinuity of quasi-convex functionals with non-standard growth. J. Convex Anal. 8, 327–348 (2001) MathSciNetMATHGoogle Scholar
  13. 13.
    Fotso Tachago, J., Nnang, H.: Two-scale convergence of integral functionals with convex, periodic and nonstandard growth integrands. Acta Appl. Math. (2011). doi: 10.1007/s10440-012-9702-6 Google Scholar
  14. 14.
    Gossez, J.P.: Some approximation properties in Orlicz-Sobolev spaces. Studia Math. 74, 17–24 (1982) MathSciNetMATHGoogle Scholar
  15. 15.
    Holmbom, A.: Homogenization of parabolic equations: an alternative approach and some corrector type results. Appl. Math. 42, 321–343 (1997) MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Krasnosel’skiĭ, M.A., Rutickiĭ, Ja.B.: Convex Functions and Orlicz Spaces. Noordhoff, Groningen (1961) Google Scholar
  17. 17.
    Kufner, A., John, O., Fučik, S.: Function Spaces. Nordhoff, Leyden (1977) MATHGoogle Scholar
  18. 18.
    Mihăilescu, M., Rădulescu, V.: Neumann problems associated to nonhomogeneous differential operators in Orlicz-Sobolev spaces. Ann. Inst. Fourier 56, 2087–2111 (2008) CrossRefGoogle Scholar
  19. 19.
    Nandakumaran, A.K., Rajesh, M.: Homogenization of nonlinear degenerate parabolic differential equations. Electron. J. Differ. Equ. 17, 1–19 (2001) MathSciNetGoogle Scholar
  20. 20.
    Nguetseng, G.: A general convergence result for a functional related to the theory of homogenization. SIAM J. Math. Anal. 20, 608–623 (1989) MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Nguetseng, G., Nnang, H.: Homogenization of nonlinear monotone operators beyond the periodic setting. Electron. J. Differ. Equ. 2003, 1–24 (2003) MathSciNetGoogle Scholar
  22. 22.
    Nguetseng, G., Woukeng, J.L.: Deterministic homogenization of parabolic monotone operators with time dependent coefficients. Electron. J. Differ. Equ. 2004, 1–24 (2004) MathSciNetGoogle Scholar
  23. 23.
    Nnang, H.: Existence of solutions to some evolution equations by Stone-Weierstrass theorem, Galerkin procedure, and applications. Syllabus Rev. Sc. Series 2(2), 27–46 (2011) Google Scholar
  24. 24.
    Pardoux, E., Piatnitski, A.: Homogenization of a nonlinear random parabolic partial differential equation. Stoch. Process. Appl. 104, 1–27 (2000) MathSciNetCrossRefGoogle Scholar
  25. 25.
    Yamada, Y.: Quasilinear wave equations and related nonlinear evolution equations. Nagoya Math. J. 84, 31–83 (1981) MathSciNetMATHGoogle Scholar
  26. 26.
    Zander, V.: Fubini theorems for Orlicz spaces of Lebesgue-Bochner measurable functions. Proc. Am. Math. Soc. 32, 102–110 (1972) MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Zhikov, V.V., Kozlov, S.M., Oleinik, O.A.: Homogenization of parabolic operators with almost periodic coefficients. Mat. Sb. 117, 69–85 (1982) MathSciNetGoogle Scholar
  28. 28.
    Zhikov, V.V., Kozlov, S.M., Oleinik, O.A.: Homogenization of Differential Operators and Integral Functionals. Springer, Berlin (1994) MATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2012

Authors and Affiliations

  1. 1.Faculty of Sciences, Department of MathematicsUniversity of Yaounde IYaoundeCameroon
  2. 2.École Normale Supérieure de YaoundéUniversity of Yaounde IYaoundeCameroon

Personalised recommendations